Register Now

Login

Lost Password

Lost your password? Please enter your email address. You will receive a link and will create a new password via email.

Login

Register Now

Lorem ipsum dolor sit amet, consectetur adipiscing elit. Morbi adipiscing gravdio, sit amet suscipit risus ultrices eu. Fusce viverra neque at purus laoreet consequa. Vivamus vulputate posuere nisl quis consequat.

Can I Overdose on Viagra?

Viagra Question

Is it possible to overdose on Viagra? And, if so, what would the symptoms of an overdose be?


Answer

The maximum recommended daily dose of Viagra is 100 milligrams, which some men need to get the desired results from the drug. Taking more than that would constitute an overdose and would increase the likelihood — and severity — of the drug’s known side effects. The most common side effects of Viagra are back pain, diarrhoea, dizziness, flushing, headache, muscle aches, runny or stuffy nose, and upset stomach.

Because sildenafil citrate works by temporarily lowering blood pressure to dilate the arteries that supply the penis, thus increasing blood flow to the organ and facilitating erection, too much of the drug could cause a precipitous drop in blood pressure. This, in turn, could lead to extreme lightheadedness and even loss of consciousness.

In addition to amplifying the drug’s regular side effects, taking too much Viagra could also cause shortness of breath, chest pain, and/or an irregular heartbeat. A Viagra overdose could also increase your risk of experiencing one of sildenafil citrate’s more serious side effects, which include a sudden decrease or loss of hearing or vision and an erection that lasts for four hours or more.

Although the latter might seem at first glance a potential benefit, priapism is no laughing matter. An erection that lasts more than four hours can cause permanent damage to erectile tissue, making it even more difficult or impossible to get an erection in the future.

About the Author